MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, an 8mm amplatzer vascular plug ii was successfully implanted to repair a patent ductus arteriosus (pda) using a 5f amplatzer torqvue lp delivery system.The device was well placed, the procedure was successful, and the patient was stable.There was no difficulty implanting the device.On (b)(6) 2022, a follow-up ultrasound as performed, and there was evidence of displacement of the device and leakage.There were no reports of any sudden movement or fall that may have accounted for this event.The device was then retrieved using a transcatheter snare.A replacement device, a 10mm amplatzer vascular plug ii, was then successfully implanted to resolve this event.The patient remained hemodynamically stable throughout the procedure.The patient has since been discharged.
 
Additional Manufacturer Narrative
An event of displacement of the device and leakage was reported.The device was returned to abbott for investigation and the device met visual and dimensional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The cause of the reported incident could not be conclusively determined.Please note that per the instructions for use, artmt600034447-b, "the amplatzer¿ vascular plug and amplatzer¿ vascular plug ii are indicated for arterial and venous embolizations in the peripheral vasculature.".

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14636563
Report Number2135147-2022-00353
Device Sequence Number6085556
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Device Lot Number6404726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE LP DS, 9-TVLP5F90/080.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient SexFemale
Patient EthnicityHispanic